Alert archive / North Dakota / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 79, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jun 14, 2006, 3:55 AM CDT for Kidder County, Logan County, Stutsman County, North Dakota. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 14, 2006, 3:55 AM CDT (08:55 UTC)
- Expired
- Jun 14, 2006, 4:34 AM CDT
- In force
- 39 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
Counties Kidder County, ND, Logan County, ND, Stutsman County, ND
The radar
The Bismarck radar (KBIS), 108 km from the middle of the area, began a volume at 08:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 8.9 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2062 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 210 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KBIS 140855 SVRBIS NDC043-047-093-141000- /O.NEW.KBIS.SV.W.0079.060614T0855Z-060614T1000Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BISMARCK ND 355 AM CDT WED JUN 14 2006 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN KIDDER COUNTY IN SOUTH CENTRAL NORTH DAKOTA... EXTREME NORTH CENTRAL LOGAN COUNTY IN SOUTHEAST NORTH DAKOTA... SOUTHWESTERN STUTSMAN COUNTY IN SOUTHEAST NORTH DAKOTA... * UNTIL 500 AM CDT * AT 351 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 7 MILES NORTHWEST OF STREETER...OR ABOUT 40 MILES WEST OF JAMESTOWN...AND MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... STREETER AROUND 410 AM CDT... 8 MILES NORTH OF GACKLE AROUND 445 AM CDT... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DESTRUCTIVE HAIL...AND DEADLY LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. LAT...LON 4676 9966 4660 9960 4664 9888 4690 9895 $$ JF
1 follow-up statement
000 WWUS53 KBIS 140934 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 434 AM CDT WED JUN 14 2006 NDC043-047-093-140944- /O.CAN.KBIS.SV.W.0079.000000T0000Z-060614T1000Z/ LOGAN ND-STUTSMAN ND-KIDDER ND- 434 AM CDT WED JUN 14 2006 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN KIDDER... SOUTHWESTERN STUTSMAN AND EXTREME NORTH CENTRAL LOGAN COUNTIES IS CANCELLED... THE SEVERE THUNDERSTORM HAS WEAKENED AND NO LONGER POSES A SIGNIFICANT THREAT. LAT...LON 4676 9966 4660 9960 4664 9888 4690 9895 $$ JF
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 3:00 AM CDT, 55 minutes earlier.
Area forecast discussion, Jun 14, 3:00 AM CDT, 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 300 AM CDT WED JUN 14 2006 .SHORT TERM...TODAY THROUGH FRIDAY NIGHT... MAIN FORECAST CONCERN/HIGHLIGHT IN THE SHORT TERM CONTINUES TO BE VERY GOOD POTENTIAL FOR STRONG TO SEVERE STORMS THIS EVENING AND OVERNIGHT INTO THURSDAY. CURRENTLY...UPPER LEVEL RIDGE AXIS SWINGING AROUND EAST TOWARDS THE NORTHERN PLAINS. LEE SIDE TROUGH OVER THE HIGH PLAINS OFF TO OUR WEST CONTINUES TO DEVELOP AND STRENGTHEN...WITH BREEZY EASTERLY WINDS ALREADY INITIATING SOUTHWEST. WEAK MID-LEVEL WAVE AND UPPER LEVEL DIFFLUENCE OVER THE FORECAST AREA SPARKING OFF SOME ISOLATED STRONG TO MODERATE THUNDERSTORMS SOUTH AND WEST OF BIS AT 130-200 AM...PUSHING EAST. MODELS ACTUALLY DEPICTED THIS LATE NIGHT ACTIVITY RATHER WELL PAST 3 NIGHTS. OTHERWISE MOSTLY CLEAR AT THIS TIME ELSEWHERE. THE UPPER LEVEL RIDGE AXIS WILL QUICKLY MOVE EAST THIS AFTERNOON AS A STRONG AND DYNAMIC TROUGH MOVES INTO THE NORTHERN ROCKIES REGION. THE SURFACE TROUGH WILL CONTINUE TO DEEPEN THROUGHOUT THE DAY WITH SOUTHEASTERLY WINDS 20 TO 30 MPH AND GUSTY...AND LASTING INTO THE EVENING. ALSO THIS MORNING AND AFTERNOON...MODELS CONTINUE TO DEPICT UPPER LEVEL DIFFLUENCE OVER THE REGION...SO WILL ADD SLIGHT CHANCE THUNDER THROUGHOUT THE DAY. STILL ON TRACK WITH A VERY GOOD CHANCE OF STRONG TO SEVERE STORMS THIS EVENING AND OVERNIGHT AS THE SURFACE TROUGH SLIDES EAST ACROSS THE FORECAST AREA. GUIDANCE CONTINUES TO SHOW HIGH MUCAPE NUMBERS AND GOOD SHEAR...SO EXPECT VERY ORGANIZED LONG LASTING STORM SYSTEMS WITH LARGE HAIL AND DAMAGING WIND GUSTS THE PRIMARY THREAT. WILL SEE STORMS CONTINUE INTO THE MORNING AND AFTERNOON THURSDAY AS THE TROUGH CONTINUES TO PROGRESS EAST...WITH THE CENTRAL AND EAST HAVING THE BEST SHOT AT STRONG STORMS. WILL RE-INTRODUCE SLIGHT CHANCE AFT/NIGHTTIME POPS WEST AS THE UPPER TROUGH STALLS OVER THE NORTHERN ROCKIES AND MORPHS INTO A LARGE CLOSED LOW...SPIRALING WEAK WAVES AND VORTICITY ACROSS THE AREA. UPPER LEVEL LOW WILL SLOWLY SLIDE ACROSS FAR SOUTH CENTRAL CANADA SKIRTING THE NORTHERN FORECAST AREA FRIDAY. ADDED CHANCE TO SLIGHT CHANCE SHOWERS AND ISOLD THUNDER ALL DAY AND NIGHT WITH FAVORABLE UPPER LEVEL DYNAMICS IN PLACE. ALSO WENT A BIT COOLER FOR FRIDAY WITH GOOD HEIGHT FALLS AND COOLER 850H TEMPS ADVECTING INTO THE REGION. SIDED WITH THE GFS AND ECMWF HERE. NAM TAKES THE CLOSED LOW ON A MORE SOUTHERLY TRACK DIRECTLY OVER THE FORECAST AREA. IF NAM SOLUTION HOLDS TRUE...WILL HAVE TO COOL TEMPERATURES AND INCREASE POPS A LITTLE MORE. .LONG TERM...SATURDAY THROUGH TUESDAY... 00Z GFS SIMILAR TO EARLIER RUNS. WEAK UPPER TROUGH SLIDES THROUGH THE AREA SUNDAY...FOLLOWED BY WEAK RIDGING. SOUTHWEST FLOW DEVELOPS BEHIND THE RIDGE OPENING UP THE POTENTIAL FOR MORE THUNDERSTORM ACTIVITY. HOWEVER...WILL MAKE NO CHANGES TO THE LONGER RANGE AT THIS TIME. EXPECT TEMPERATURES NEAR TO ABOVE NORMAL. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && NH/JF
Hazardous weather outlook, Jun 13, 4:29 AM CDT, 23 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 429 AM CDT TUE JUN 13 2006 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-140930- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 429 AM CDT TUE JUN 13 2006 /329 AM MDT TUE JUN 13 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A STRONG SURFACE TROUGH WILL MOVE THROUGH THE REGION WEDNESDAY EVENING THROUGH THURSDAY. THIS TROUGH WILL BE THE FOCUS FOR STRONG TO SEVERE THUNDERSTORMS AS IT MOVES THROUGH THE FORECAST AREA...WITH THE PRIMARY SEVERE WEATHER THREAT EXPECTED TO BE LARGE HAIL AND DAMAGING WIND GUSTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED WEDNESDAY EVENING THROUGH THURSDAY AFTERNOON. NH
In the hours before
Local storm report, Jun 14, 1:58 AM CDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
158 AM CDT WED JUN 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0148 AM HAIL 2 S BISMARCK 46.78N 100.77W
06/14/2006 E0.75 INCH BURLEIGH ND NWS EMPLOYEE
ENDED 157 AM
&&
KWELKLocal storm report, Jun 14, 3:26 AM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
326 AM CDT WED JUN 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0322 AM HAIL ASHLEY 46.03N 99.37W
06/14/2006 E1.00 INCH MCINTOSH ND LAW ENFORCEMENT
&&
KWELKThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 1:50 AM CDT | Severe Thunderstorm Warning | BIS | Burleigh, Emmons, Morton | 55 min |
| Jun 14, 2:11 AM CDT | Severe Thunderstorm Warning | BIS | Oliver | 46 min |
| Jun 14, 2:40 AM CDT | Severe Thunderstorm Warning | BIS | McIntosh | 65 min |
| Jun 14, 2:51 AM CDT | Severe Thunderstorm Warning | BIS | Burleigh, Emmons, Kidder, Logan | 54 min |
| Jun 14, 3:28 AM CDT | Severe Thunderstorm Warning | BIS | McLean, Mercer | 39 min |
| Jun 14, 4:31 AM CDT | Severe Thunderstorm Warning | BIS | McIntosh | 59 min |
| Jun 14, 5:03 AM CDT | Severe Thunderstorm Warning | BIS | LaMoure | 57 min |
| Jun 14, 5:21 AM CDT | Severe Thunderstorm Warning | BIS | Logan | 54 min |
| Jun 14, 8:52 AM CDT | Severe Thunderstorm Warning | BIS | Emmons | 53 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.